MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD INFINITY SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Model Number A1114
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during a robotic-assisted stereo-tactic neurosurgical procedure, when drilling the drill hole, the mayfield infinity skull clamp (a114) did not hold its position.Slippage of the patient's head occurred due to the two-pronged arm clamp nut not holding properly.The procedure to record the patient's cranial volume had to be repeated, extending the procedure time by more than 2 hours.There was no patient harm.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The mayfield infinity skull clamp (a114) was returned for evaluation: device history record (dhr): the dhr was reviewed, and no anomalies related to the reported failure was observed.Failure analysis: the investigation of the returned unit showed that the reported complaint was confirmed from the evaluation.The unit had a loose swivel lock assembly, and the swivel base assembly and some worn off small parts which were preventively replaced to readjust the swivel lock assembly.A wrench was added for the triad rocker arm, and afterwards function of the skull clamp was tested.Root cause: the swivel lock assembly was loose and required replacement of worn parts from routine use and wear.Additionally, improper, or suboptimal placement of the skull clamp can contribute to patient slippage.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.

Brand Name
MAYFIELD INFINITY SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16065263
Report Number3004608878-2022-00289
Device Sequence Number16655363
Product Code HBL
UDI-Device Identifier10381780253549
UDI-Public10381780253549
Combination Product (Y/N)N
PMA/510(K) Number
K051440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA1114
Device Catalogue NumberA1114
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/05/2022
Supplement Date Received by Manufacturer01/27/2023
Initial Report FDA Received Date12/28/2022
Supplement Report FDA Received Date02/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown